MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent and naviflex rx delivery system was used in the common bile duct to treat stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2024.The patient's anatomy was not too tight.During the procedure, the stent was difficult to deploy, so kocher forceps were used, which allowed the stent to be released but caused a piece of the guide catheter to break off.Eventually, the stent was correctly placed, and the piece of the guide catheter was removed using foreign body forceps.The stent remains implanted inside the patient.There were no patient complication reported as a result of the event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of a guide catheter break.Imdrf impact code f2301 captures the additional device used to remove the broken guide catheter.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of a guide catheter break.Imdrf impact code f2301 captures the additional device used to remove the broken guide catheter.Block h11: an advanix biliary rx preloaded stent was received for analysis.Upon visual inspection, it was observed that the guide catheter was detached, the pullwire was kinked and bent, the push catheter was bent, and the suture hole on the push catheter was torn.No other damage was noted on the device.Product analysis confirmed the reported event of a detached guide catheter.The investigation determined that the reported event and the observed damage were most likely the result of excessive force applied to device during deployment.Contributing factors may include the physician's technique and/or procedural tortuosity, which may have limited the device's performance and led to the observed failures.Taking all available information into consideration, the investigation concluded that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent and naviflex rx delivery system was used in the common bile duct to treat stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.The patient's anatomy was not too tight.During the procedure, the stent was difficult to deploy, so kocher forceps were used, which allowed the stent to be released but caused a piece of the guide catheter to break off.Eventually, the stent was correctly placed, and the piece of the guide catheter was removed using foreign body forceps.The stent remains implanted inside the patient.There were no patient complication reported as a result of the event.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key19202363
Report Number3005099803-2024-01893
Device Sequence Number15465983
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public(01)08714729787433(17)260115(10)33220413
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2026
Device Model NumberM00534340
Device Catalogue NumberM00534340
Device Lot Number0033220413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown